| Catalog Number |
PPH03 |
| Medical Device Problem Codes |
Failure to Fire (2610); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/07/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4) date sent 4/21/2025 d4 batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during a hemorrhoidectomy the purse-string suture was tied, the stapler was inserted and closed under visual control, the safety device was released, and at this moment the longitudinal seam of the plastic tray split lengthwise (still visible).The stapler could not be released.Pressure marks were visible on the mucous membrane.The stapler did not staple, and everything could be removed safely.No patient harm.
Additional Manufacturer Narrative
(b)(4).Date sent 6/24/2025.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
Additional Manufacturer Narrative
(b)(4).Date sent: 6/26/2025.D4 batch #425c68.Investigation summary: the product was returned for thorough evaluation, which included visual inspections and functional testing of the returned device.Visual analysis of the returned sample revealed that the pph03 device arrived with no apparent damage.The breakaway washer was present and uncut, all staples were present and slightly protruding inside the pockets.Further analysis shows that the safety was engaged and it has marks.In addition, the device was tested for functionality with the returned washer and it fired and formed all the staples as well as completely cut the test media and the breakaway washer without incident.The staple line was complete, and the staples meet the staple form release criteria.It appears that an attempt was made to fire the device with the safety engaged.It should be notice that to fire the device, draw the red safety back toward the adjusting knob until it seats into the body of the device.If the safety cannot be released, the device is not in the safe firing range.Please reference the instructions for use for additional information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 425c68, and no non-conformances were identified.